Alert archive / South Carolina / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS Columbia, SC
NWS Columbia, SC issued this flash flood watch at Oct 6, 2016, 2:47 PM EDT for 12 counties in South Carolina; Burke County, Georgia. It took effect at Oct 7, 2016, 6:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 2:47 PM EDT (18:47 UTC)
- In effect from
- Oct 7, 2016, 6:00 AM EDT
- Expired
- Oct 8, 2016, 8:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
Counties Burke County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WGUS62 KCAE 061847 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 247 PM EDT THU OCT 6 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-071000- /O.NEW.KCAE.FF.A.0003.161007T1000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 247 PM EDT THU OCT 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...BURKE. IN CENTRAL SOUTH CAROLINA... AIKEN...BAMBERG...BARNWELL...CALHOUN...CHESTERFIELD... CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE... LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * FROM FRIDAY MORNING THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL APPROACH THE SOUTH CAROLINA COAST FRIDAY NIGHT AND BRING SIGNIFICANT RAINFALL TO THE EASTERN MIDLANDS AND PARTS OF THE MIDLANDS. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
8 follow-up statements
131 WGUS62 KCAE 070729 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 329 AM EDT FRI OCT 7 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-071530- /O.CON.KCAE.FF.A.0003.161007T1000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 329 AM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL APPROACH THE SOUTH CAROLINA COAST TONIGHT AND BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO PARTS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
854 WGUS62 KCAE 071433 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1033 AM EDT FRI OCT 7 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-080045- /O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1033 AM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH NORTHWEST TODAY AND APPROACH THE SOUTH CAROLINA COAST TONIGHT. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG THE I-95 CORRIDOR. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
053 WGUS62 KCAE 080041 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 841 PM EDT FRI OCT 7 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-081000- /O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 841 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH AND NORTHEAST JUST OFFSHORE THE GEORGIA AND SOUTH CAROLINA COAST TONIGHT AND SATURDAY. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG THE I-95 CORRIDOR. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
257 WGUS62 KCAE 080849 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 449 AM EDT SAT OCT 8 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-090000- /O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 449 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTH AND NORTHEAST JUST OFFSHORE THE GEORGIA AND SOUTH CAROLINA COAST TONIGHT AND SATURDAY. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND CSRA THROUGH SATURDAY NIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 10 INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG THE I-95 CORRIDOR. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
859 WGUS62 KCAE 080943 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 543 AM EDT SAT OCT 8 2016 GAZ077-SCZ015-016-021-022-027>031-035>038-041-082300- /O.CON.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...WINNSBORO... WINNSBORO MILLS...CAMDEN...LUGOFF...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 543 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...FAIRFIELD... KERSHAW...LANCASTER...LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * THROUGH SUNDAY MORNING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST JUST OFFSHORE THE SOUTH CAROLINA COAST TODAY. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE MIDLANDS AND CSRA INTO TONIGHT. FORECAST RAINFALL TOTALS OVER THE NORTHERN AND CENTRAL MIDLANDS AND CSRA COULD RANGE FROM 3 TO 6 INCHES. HIGHER RAINFALL TOTALS ARE EXPECTED ACROSS THE EASTERN MIDLANDS RANGING FROM 6 TO 12 INCHES. THE HEAVIEST IS FORECASTED TO FALL ALONG THE I-95 CORRIDOR. * FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
266 WGUS62 KCAE 081642 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1242 PM EDT SAT OCT 8 2016 GAZ077-SCZ021-027-028-030-035>037-041-081745- /O.CAN.KCAE.FF.A.0003.000000T0000Z-161009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BURKE-FAIRFIELD-LEXINGTON-RICHLAND-AIKEN-BARNWELL-ORANGEBURG- CALHOUN-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...WINNSBORO... WINNSBORO MILLS...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... BROOKDALE...ST. MATTHEWS...BAMBERG...DENMARK 1242 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVIEST RAINFALL HAS NOW PUSHED EAST OF THIS AREA...AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. $$ SCZ015-016-022-029-031-038-090000- /O.EXT.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER-CHESTERFIELD-KERSHAW-LEE-SUMTER-CLARENDON- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE...SUMTER... MANNING...SUMMERTON 1242 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHESTERFIELD...CLARENDON...KERSHAW...LANCASTER...LEE AND SUMTER. * UNTIL 8 PM EDT THIS EVENING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST ALONG THE NORTHERN SOUTH CAROLINA COAST THIS AFTERNOON. EXPECT PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE NORTHEASTERN MIDLANDS AND PEE DEE THROUGH THIS AFTERNOON. FORECAST RAINFALL AMOUNTS FOR THE REMAINDER OF THE AFTERNOON ACROSS THE NORTHEASTERN MIDLANDS AND PEE DEE COULD RANGE FROM 1 TO 4 INCHES. * FLOODING REMAINS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
155 WGUS62 KCAE 082109 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 509 PM EDT SAT OCT 8 2016 SCZ031-038-082215- /O.CAN.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-CLARENDON- INCLUDING THE CITIES OF...SUMTER...MANNING...SUMMERTON 509 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. $$ SCZ015-016-022-029-090000- /O.CON.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER-CHESTERFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE 509 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHESTERFIELD...KERSHAW...LANCASTER AND LEE. * UNTIL 8 PM EDT THIS EVENING * HURRICANE MATTHEW WILL CONTINUE TO MOVE NORTHEAST ALONG THE NORTHERN SOUTH CAROLINA COAST THIS AFTERNOON. EXPECT PERIODS OF MODERATE RAINFALL ACROSS PORTIONS OF THE PEE DEE THROUGH THE EARLY EVENING. FORECAST RAINFALL AMOUNTS FOR THE REMAINDER OF THIS EVENING ACROSS THE PEE DEE SHOULD BE AN INCH OR LESS. * FLOODING REMAINS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS AND ALONG RURAL DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
631 WGUS62 KCAE 090002 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 802 PM EDT SAT OCT 8 2016 SCZ015-016-022-029-090115- /O.EXP.KCAE.FF.A.0003.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER-CHESTERFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... CHERAW...PAGELAND...CAMDEN...LUGOFF...BISHOPVILLE 802 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS EXPIRED. THE THREAT FOR HEAVY RAIN HAS ENDED AS HURRICANE CONTINUES TO MOVE AWAY FROM THE AREA. $$ AWP
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 2:32 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 6, 2:32 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Columbia SC 232 PM EDT THU OCT 6 2016 .SYNOPSIS... The surface pressure ridge extending into the forecast area from the north will weaken through tonight while the inverted trough will remain near the Georgia and South Carolina coast. Hurricane Matthew is forecast to be near the Georgia and South Carolina coast late Friday and Saturday. Please see the latest advisory from the National Hurricane Center. && .NEAR TERM /THROUGH TONIGHT/... Continued northeasterly flow off the Atlantic has resulted in stratocumulus clouds across much of the forecast area today except the upper CSRA which has seen a fair amount of sunshine. Inverted trough remains off the coast while Matthew continues its northwestward track towards Florida. Temperatures warmed a bit more than expected with additional sun across the southwestern part of the forecast area. All precipitation has been confined off the coast near the inverted trough and dry weather is expected into the evening hours. Increasing isentropic lift overnight will result in a return of stratus clouds from the northeast and chances of rain will also increase after midnight. Winds will remain from the northwest overnight around 10 mph and should help mitigate fog development. Overnight lows will be in the lower to mid 60s with cooler temperatures in the western Midlands. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The main Matthew impacts will occur during this period with the greatest threats heavy rain and strong wind. The GFS and ECMWF were close with total rainfall amounts but displayed a tight gradient across the area. The models showed totals ranging from 0.5 to 1 inch in the west section to 7 to 9 inches in the extreme east part. The SREF guidance had a high spread with amounts at Columbia ranging from less than 0.25 of an inch to 7.5 inches with a mean near 3 inches. The heaviest rain was indicated for Friday night and Saturday. Uncertainty was still too high based on the tight gradient and SREF spread for a flash flood watch this far in advance. However, if trends continue a flash flood watch will likely be needed for at least the east part of the forecast area. Followed the National Hurricane Center guidance for the wind forecast. The strongest wind should occur Friday night and Saturday. The latest information supports gusts of 20 to 30 mph in the west part to 35 to 45 mph in the extreme east section. A wind advisory will likely be needed. Based on the forecast track, the forecast area will not get into the right-front quadrant of the storm and there should be little or no surface-based instability because of cloudiness and the lingering effects of the cool wedge of air that has overspread the area. Therefore, there is a diminished tornado threat. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Matthew is forecast to be moving east and away from the forecast area by Sunday. Drying should occur. Dry ridging will likely dominate at least through the early part of the medium-range period. The GFS, ECMWF, and EKD MOS plus GFS ensemble mean support pops 20 percent or less through the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Earlier stratocumulus has lifted to VFR cigs all but OGB and this should continue through late afternoon. Persistent low level northeasterly flow and increasing moisture through the atmosphere will result in a return of MVFR cigs this evening from northeast to southwest. MVFR cigs return to around 23z-02z with cigs dropping to IFR between 04z-07z. Some light showers may move onshore and impact terminals but do not think this will occur until after 12z and low confidence in the vsby associated with any showers. Persistent northeast winds around 10 to 15 knots with some higher gusts near 20 knots through the period although the gusts may subside during the overnight hours. EXTENDED AVIATION OUTLOOK...A continued and increasing low level NE flow will provide MVFR/IFR CIGS Friday. Aviation interests are urged to monitor the latest official forecasts regarding track and intensity of Hurricane Matthew. Possibilities exist that windy conditions, along with heavy rain bands and associated restrictions, could affect our terminals Friday afternoon through Saturday night. Breezy conditions and CIG restrictions could linger into Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Oct 6, 3:57 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 357 AM EDT THU OCT 6 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070800- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 357 AM EDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAIN AND WINDY CONDITIONS MAY OCCUR FRIDAY AND SATURDAY ASSOCIATED WITH HURRICANE MATTHEW NEAR THE GEORGIA AND SOUTH CAROLINA COAST. A FLASH FLOOD WATCH MAY BE NEEDED ESPECIALLY FOR THE EAST PART OF THE OUTLOOK AREA. A WIND ADVISORY OR HIGH WIND WARNING MAY ALSO BE REQUIRED WITH THE THREAT GREATEST IN THE EAST SECTION. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:39 PM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 9 more | 57 hr |
Nearby
Flash Flood Watches in South Carolina, 2016Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.